helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

AndrewE

Members
  • Content count

    14
  • Joined

  • Last visited

Community Reputation

2 Neutral

About AndrewE

  • Rank
    Member
  1. Could be Chuck, yep, I found it. http://www.parkinson.org/find-help/blogs/whats-hot/december-2010 Metals in general do havoc to the Nerve system. You were probably more exposed than most of us. Andrew
  2. I lived for year with the effect of anti depressives and my sex drive. Sinemet, Dopamine and Levadopa, changed all that and I have my "drive" back. Unfortunately, my psychiatrist only told me to "be careful" as the dopamine decreases inhibitions exponentially. Great feeling but I do hide my Visa from myself whenever I drive to the city.
  3. I now take 30mg of mirtazapine and 60 mg of Cymbalta. I used to take 20 mg of clorazepate (since about 10 years) and from time to time lorazepam when it got really bad. I have since stopped all benzodiazepines as they are addictive and cause memory loss after the age of 60. Much better now and I realise that the lorazepam took me up immediately and down after about 3 hours. The clorazepate was much more stable (50 hours half life, so no roller coaster effects) but I had to stop that as well. I seem to be OK with the mirtazapine and cymbalta yet I still wish I could function without them. The PD is new (2 months) and it hasn't really sunk in yet, hopefully I'll be OK.
  4. Sorry Chuck, but we all have to laugh about this PD stuff from time to time - we have no other choice. I just had a flash for a PD comedy skit.
  5. I have seen research linking putting peanut M&M's in your nose as a child and PD as an adult!!
  6. It could be drug induced - what have you been taking? A rhetorical question Chuck, if you want to talk about it further please contact me directly.
  7. Chuck, I have no idea, just that there is little correlation between pipe welding and PD (I'll have to google that to inquire further). No one really knows yet what it is caused by or how it works as of yet. I would love to be able to blame it on my Mom, as with most things, but there's just no linkage.
  8. Chuck172, in my humble opinion, not likely that your condition has anything to do with pipe welding, unless you worked at Hanford in Washington State (Nuclear research and dumping or storage of nuclear waste as far back as WWII).
  9. Well, it dramatically changes the way synapsis work in the brain. My Psychiatrist at the time moved me from 45 mg of Remeron (an anti-depressive that inhibits the "re-uptake" of serotonin in the brain) to 300mg of Lyrica at night in one fell swoop. Firstly, one doesn't stop a drug like Remeron suddenly, and the Lyrica should have been given in two doses/day as the half-life is 12 hours. 4 days later, at around 4:00 pm, I went into an epileptic seizure from withdrawal, fortunately for me, and unfortunately for her, she was present to call the ambulance. Lyrica is now given for seizures, nerve pain, anxiety and soon to become a medication for withdrawal from Starbucks.... Avoid it at all costs!!
  10. From Wikipedia. Apparently the same symptoms but another, more complex, cause. The key seems to be in the last sentence - non-progressing. BTW NEVER take Lyrica (originally for treatment of epileptic seizures, but as usual, now given for many ailments) for whatever reason!! Parkinsonism is a clinical syndrome characterized by tremor, bradykinesia, rigidity, and postural instability.[1][2] Parkinsonism shares symptoms found in Parkinson's disease, from which it is named; but parkinsonism is a symptom complex, and differs from Parkinson's disease which is a progressive neurodegenerative illness. The underlying causes of parkinsonism are numerous, and diagnosis can be complex.[3][4] The neurodegenerative condition Parkinson's disease (PD) is the most common cause of parkinsonism. However, a wide range of other causes may lead to a similar set of symptoms, including some toxins, a few metabolic diseases, and a handful of neurological conditions other than Parkinson's.[5] About 7% of people with parkinsonism have developed their symptoms following treatment with particular medications. Side effect of medications, mainly neuroleptic antipsychotics especially the phenothiazines (such as perphenazine and chlorpromazine), thioxanthenes (such as flupenthixol and zuclopenthixol) and butyrophenones (such as haloperidol), piperazines (such as ziprasidone), and rarely, antidepressants. The incidence of drug-induced parkinsonism increases with age. Drug-induced parkinsonism tends to remain at its presenting level, not progress like Parkinson's disease.[6]
  11. NP let's move on!!
  12. DaTscan is apparently not that reliable. The last MRI of my brain showed nothing but my neurologist said I would have to have one done in Lausanne to have a more molecular view of a start down the route of PD. All I care about, as does he, that the Sinemet works. Essential tremor would not react to dopamine. "The short answer is that the DaT test is over-used in clinical practice, and is only FDA approved to distinguish potential Parkinson’s disease from essential tremor. In fact, the test only tells the clinician if there is an abnormality in the dopamine transporter, and does not actually diagnose Parkinson’s disease (could be parkinsonism). PET is also overused, though it can be a more powerful diagnostic tool when in the right expert hands. If you have already received a diagnosis from an expert, and are responding well to dopaminergic therapy, in most cases of Parkinson’s disease, PET and DaT scans would not add any new information, and may prove unnecessary. In cases where the expert is not sure of the diagnosis – is it essential tremor or Parkinson’s, for example-- or where a potentially risky procedure is being considered (e.g. deep brain stimulation surgery), it is reasonable for your doctor to recommend a PETscan or DaTscan. It is important to keep in mind that PET and DaT scans should be performed only by experienced neurologists who have executed a large volume of Parkinson’s disease scans, because experience is important in accurately reading the imaging results. One important update is that DAT scans can and have been misread since the FDA approval in 2011. The reason DAT scans can be misread is because the interpretation is performed entirely by the eye (there are no hard numbers to make the diagnosis). This type of “qualitative” interpretation is subject to error. We always recommend that the interpretation be performed in the context of the clinical symptoms of the patient, and when in doubt to get a second opinion from a Parkinson’s expert."
  13. Well, given that I already have two autoimmune diseases, a third one could be possible. I have looked the subject up on the internet and the PD process is apparently relatively similar to the body's attack of the insulin producing Beta cells of the pancreas. Dopamine is a protein, as is insulin, and an attack of the latter (producing Beta cells in the pancreas) may partially explain the attack of the former (Dopamine production in the substantia nigra). BTW my neurologist is fully versed and trained in PD. I'm just looking for answers MurrayPD2, not judgemental comments.
  14. I'm 58 years old, diagnosed with Diabetes Type 1 and Hashimoto in 2008, was diagnosed with PD 2 months ago and ramped up Sinemet. A tremor from two years prior was diagnosed as psychogenic by my first neurologist and my new one as the start of PD two months ago. Great fun!! All the trembling in my left hand disappeared until about two weeks ago. It started again just before my dose at noon and now starts as soon as I get out of bed. The dose at noon calms things down a bit but it's all getting worse. I'll see my Neurologist tomorrow to either increase the dosage or figure out what's going on. BTW with the anti depressives, Remeron 15mg at night and in the morning as well as Cymbalta 60 mg once/day in the morning, my brain is full of serotonin, the Sinemet adds on top a flood of dopamine and levodopa. In addition, my synthroid dose was just lowered as my TSH was too high and my BS levels have been all over the place. Are there any further questions I should ask my doctor tomorrow? My psychiatrist told me on Friday that the Sinemet may be effecting my inhibitions and that I should be careful with putting myself at risk. I'm kind of lost here.